Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/14331
Title: A methodology for direct identification of characteristic wave-types in a finite periodic dual-layer structure with transverse connection
Authors: Wang, J
Mak, CM 
Yun, Y
Keywords: Characteristic wave-types
dual-layer structure
periodic structure
transition matrix
transverse connection
Issue Date: 2012
Publisher: SAGE Publications
Source: Journal of vibration and control, 2012, v. 18, no. 9, p. 1406-1414 How to cite?
Journal: Journal of vibration and control 
Abstract: In a companion paper the phenomenon of flexural-longitudinal wave coupling in an infinite dual-beam periodic structure with transverse connection is investigated. The remarkable finding obtained that there was such a periodic structure which conveyed fundamentally three symmetric and three antisymmetric characteristic coupled waves. In this paper, a methodology is proposed to realize the direct identification of characteristic waves from the responses of a finite periodic structure. This represents a considerable departure from traditional methods, in which the assumption of infinite dimension of a periodic structure is implied. It is the inverse process of the traditional studies which obtain characteristic wave-types based on the assumption and then continue the studies with the wave-types. A general expression for the individual transition matrix of one periodic element is defined and derived from two adjacent junction-mobilities of a finite periodic structure. A common transition matrix for all elements is then constructed using responses based on the mathematical analysis of the relations between responses or junction-mobilities, individual transition matrices and characteristic wave-types. Finally, a specific experimental structure and approach was designed to extract the characteristic waves from the responses. All the symmetrical and antisymmetrical characteristic wave-types, except the pairing of near-field wave-types, are extracted from the common transition matrix of the finite periodic structure, demonstrating the feasibility of the method presented.
URI: http://hdl.handle.net/10397/14331
ISSN: 1077-5463
EISSN: 1741-2986
DOI: 10.1177/1077546311419699
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

3
Last Week
0
Last month
0
Citations as of Sep 24, 2017

WEB OF SCIENCETM
Citations

3
Last Week
0
Last month
0
Citations as of Sep 22, 2017

Page view(s)

38
Last Week
1
Last month
Checked on Sep 24, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.